Alert archive / Wyoming / High Wind Warnings in 2011
High Wind Warning 42, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jun 2, 2011, 11:50 AM MDT for 4 counties in Wyoming. It took effect at Jun 2, 2011, 12:00 PM MDT. It was in force for 6 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2011, 11:50 AM MDT (17:50 UTC)
- In effect from
- Jun 2, 2011, 12:00 PM MDT
- Expired
- Jun 2, 2011, 5:56 PM MDT
- In force
- 6 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 12:53 PM MDT | NON-TSTM WND GST 56 | Laramie, WY | |
| Jun 2, 1:28 PM MDT | NON-TSTM WND GST 56 | Rawlins, WY | |
| Jun 2, 1:32 PM MDT | NON-TSTM WND GST 59 | Laramie, WY | |
| Jun 2, 1:43 PM MDT | NON-TSTM WND GST 59 | 10 E Dad, WY | THIS IS COW CREEK RAWS. ELEVATION 7234. |
| Jun 2, 2:43 PM MDT | NON-TSTM WND GST 62 | 10 E Dad, WY | THIS IS COW CREEK RAWS. ELEVATION 7234. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 5.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3722 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
311 WWUS75 KCYS 021750 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1150 AM MDT THU JUN 2 2011 ...STRONG WEST WINDS THIS AFTERNOON ACROSS SOUTH CENTRAL AND CENTRAL WYOMING... .A COLD FRONT CONTINUES TO MOVE SLOWLY EASTWARD LATE THIS MORNING ACROSS WESTERN WYOMING. AHEAD OF THIS COLD FRONT...WEST TO SOUTHWEST WINDS ARE EXPECTED TO CONTINUE TO INCREASE ACROSS CARBON AND ALBANY COUNTIES. WIND GUSTS IN EXCESS OF 60 MPH ARE LIKELY...PARTICULARLY IN OUR WIND PRONE AREAS OF ARLINGTON...BORDEAUX AND VEDAUWOO. IN ADDITION...RAWLINS AND LARAMIE ARE LIKELY TO SEE THESE STRONG WINDS AS WELL. WYZ105-106-109-110-115>117-030200- /O.NEW.KCYS.HW.W.0042.110602T1800Z-110603T0200Z/ SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MEDICINE BOW...BORDEAUX...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 1150 AM MDT THU JUN 2 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * TIMING...NOON TO 8 PM. * WINDS...SOUTHWEST AT 30 TO 40 MPH SUSTAINED WITH GUSTS TO 65 MPH. * IMPACTS...STRONG WINDS WILL CAUSE HAZARDOUS TRAVEL CONDITIONS FOR THOSE WITH LIGHTWEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ CLAYCOMB
1 follow-up statement
900 WWUS75 KCYS 022356 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 556 PM MDT THU JUN 2 2011 ...HIGH WIND WARNING CANCELLED... .GRADIENTS HAVE WEAKENED ENOUGH TO ALLOW THE WINDS TO DECREASE. WYZ105-106-109-110-115>117-030100- /O.CAN.KCYS.HW.W.0042.000000T0000Z-110603T0200Z/ SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...MEDICINE BOW...BORDEAUX...RAWLINS... SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...LARAMIE... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 556 PM MDT THU JUN 2 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. ALTHOUGH WINDS WILL REMAIN GUSTY THIS EVENING...WINDS ARE EXPECTED TO REMAIN BELOW HIGH WIND CRITERIA. $$ RUBIN
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jun 2, 4:24 AM MDT, 7 hours 26 minutes earlier.
Area forecast discussion, Jun 2, 4:24 AM MDT, 7 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 424 AM MDT THU JUN 2 2011 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT SW FLOW WILL OCCUR OVER THE CWA TODAY AS AN UPPER TROUGH MOVES OVER THE WESTERN U.S. VERY WARM TEMPERATURES WILL CONTINUE TODAY IN THE NEBRASKA PANHANDLE. THE PACIFIC COLD FRONT MOVING INTO THE AREA FROM THE WEST HAS SLOWED A BIT...SO AREAS EAST OF THE LARAMIE RANGE IN THE WY PORTION OF THE CWA WILL ALSO EXPERIENCE ANOTHER WARM DAY. THE COLD FRONT WILL MOVE ACROSS THE WESTERN ZONES AND UP TO THE LARAMIE RANGE BY 18Z. VERY WINDY CONDITIONS WILL OCCUR TODAY WEST OF THE LARAMIE RANGE...BUT SHOULD REMAIN BELOW HIGH WIND CRITERIA. BRIEF WINDY CONDITIONS WILL OCCUR EAST OF THE LARAMIE RANGE NEAR THE FRONT. THE FRONT WILL THEN MOVE TO THE WY/NEB BORDER BY AROUND 00Z AND FINALLY EAST OF THE CWA BY 06Z FRI. MOISTURE IN THE AIRMASS AHEAD AND BEHIND THE FRONT IS RATHER LIMITED AND CIN VALUES WILL BE HIGH EAST OF THE LARAMIE RANGE THIS AFTERNOON...BUT WILL LOWER BY LATE THIS AFTERNOON AND EARLY EVENING. SO WITH THE COLD FRONT MOVING INTO THE AREA THIS AFTERNOON AND LI'S OF -2 TO -3 ACROSS THE CENTRAL PANHANDLE AND CAPES OF 1000 TO 1500 J/KG...WILL LIKELY SEE ISOLATED THUNDERSTORMS IN THE CENTRAL PANHANDLE BY LATE THIS AFTERNOON. FOR TONIGHT...THE SW FLOW WILL CONT ALOFT AS THE UPPER TROUGH OVER THE WEST WEAKENS SOMEWHAT. THE SOUTHERN PORTION OF THE UPPER TROUGH WILL REMAIN OVER THE SW U.S. WHILE THE NORTHERN PORTION MOVES INTO MT AND SOUTHERN CANADA. THE CAP SHOULD WEAKEN ACROSS THE NORTHERN TWO THIRDS OF THE NEB PANHANDLE THIS EVENING TO WARRANT A MENTION OF A SLIGHT CHANCE OF THUNDERSTORMS. SW FLOW WILL CONT ON FRI AND HEIGHTS WILL RISE OVER THE FORECAST AREA. WESTERLY SURFACE WINDS WILL OCCUR ON FRI ALONG WITH COOLER TEMPS IN THE AIRMASS BEHIND THE FRONT. DRY CONDITIONS WILL ALSO PREVAIL AT THIS TIME. NOT MUCH DIFFERENT FOR FRI NIGHT THROUGH SAT NIGHT EXCEPT THAT HIGH TEMPS WILL INCREASE ABOUT 5 DEGREES ON SAT AS THE AIRMASS MODIFIES. AN UPPER RIDGE WILL BEGIN TO PUMP UP ACROSS THE CENTRAL AND NORTHERN ROCKIES ON SAT WITH THE AXIS EXTENDING FROM NORTHERN ID TO CENTRAL CO. A DEEP UPPER LOW WILL REMAIN OFF THE WEST COAST. HIGH TEMPERATURES WILL BE AROUND NORMAL TODAY WEST OF THE LARAMIE RANGE...AND FROM 10 TO 15 DEGREES ABOVE NORMAL EAST OF THE LARAMIE RANGE. TEMPERATURES WILL BE AROUND NORMAL ON FRI AND ABOUT 5 DEGREES ABOVE NORMAL ON SAT. .LONG TERM...SUNDAY THROUGH THURSDAY THE CLOSED UPPER LOW OFF THE CA COAST SUNDAY IS HANDLED SIMILARLY BY THE 00Z GFS AND ECMWF...MOVING INTO CENTRAL CA ON MONDAY. THE GFS MAINTAINS THE CLOSED LOW ALBEIT IN A WEAKENED STATE OVER THE NORTHERN ROCKIES TUESDAY...WHEREAS THE ECMWF SHOWS AN OPEN WAVE OVER ID/NV. THE INITIAL SHORTWAVE TROUGH WILL SWING NORTHEAST ACROSS WY/CO WEDNESDAY AS ANOTHER CLOSED LOW DROPS SOUTHWARD FROM BRITISH COLUMBIA INTO THE PACIFIC NORTHWEST. THE RIDGE AXIS WILL EXTEND FROM TX TO WESTERN MT SUNDAY AND MONDAY WITH THE LOW LEVEL THERMAL RIDGE ALONG THE FRONT RANGE. 700 MB TEMPS FROM 13 TO 15C WILL EQUATE TO VERY WARM HIGH TEMPS SUNDAY AND MONDAY AFTERNOON. LOWER ELEVATIONS WILL SEE 70S AND 80S WITH 60S FOR THE MOUNTAINS. GUSTY SOUTHWEST WINDS AND THE ABOVE NORMAL WARMTH WILL PROMOTE RAPID SNOW MELT AND RESULTANT RUNOFF FROM THE SNOWY AND SIERRA MADRE RANGES. THE UPPER RIDGE AXIS SHIFTS EAST INTO THE GREAT PLAINS TUESDAY AND WEDNESDAY AS THE WESTERN CONUS TROUGH MOVES EAST THROUGH THE GREAT BASIN. MID LEVEL SUBTROPICAL MOISTURE ALONG AND EAST OF A LEE SURFACE TROUGH FROM EASTERN WY INTO ERN CO ALONG WITH MARGINAL INSTABILITY WILL GENERATE ISOLATED MAINLY DIURNAL CONVECTION MONDAY AND TUESDAY. THE NEXT PACIFIC FRONT WILL SWEEP EAST THROUGH THE CWA ON WEDNESDAY WITH WIDELY SCATTERED SHOWERS/TSTORMS AND USHER IN COOLER/MORE SEASONABLE TEMPERATURES. SHORTWAVE ENERGY ALOFT AND LINGERING MOISTURE IN THE POST FRONTAL AIRMASS MAY TRIGGER ISOLATED TSTORMS ON THURSDAY...MAINLY NORTH OF A LINE FROM KRWL TO KSNY. && .AVIATION...12Z TAF ISSUANCE LOW LEVEL SOUTHEASTERLY FLOW HAS USHERED IN 50+ DEGREE DEW POINTS INTO THE NEBRASKA PANHANDLE EARLY THIS MORNING. ALREADY SEEING PATCHY IFR CEILINGS AND VISIBILITIES IN FOG DEVELOPING INVOF KSNY. COULD SEE THIS EXPAND NORTH TO IMPACT KBFF AND KAIA BY SUNRISE. OTHERWISE VFR WILL PREVAIL WITH SCATTERED TO BROKEN HIGH CLOUDS. WEST TO SOUTHWEST WINDS WILL BE INCREASING THIS MORNING AS A COLD FRONT MOVES ACROSS WYOMING. SUSTAINED WINDS OF 15 TO 25 KT WITH GUSTS TO 40 KT ARE EXPECTED. WINDS WILL SHIFT TO THE NORTHWEST AND SLOWLY DIMINISH THIS EVENING AS THE FRONT PUSHES EAST OF THE FORECAST AREA. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS AS GREEN UP IS WELL UNDERWAY ACROSS THE DISTRICT. HOWEVER...VERY WINDY AND DRY CONDITIONS WILL OCCUR ACROSS AREAS WEST OF THE LARAMIE RANGE TODAY. && .HYDROLOGY... FLOOD WARNINGS REMAIN IN EFFECT FOR THE LITTLE SNAKE RIVER FROM BAGGS TO SAVERY WY...AND THE NORTH PLATTE RIVER FROM HENRY TO MITCHELL NE. A FLOOD WATCH REMAINS IN EFFECT FOR CENTRAL CARBON COUNTY AND THE NORTH SNOWY RANGE FOOTHILLS THROUGH LATE FRIDAY NIGHT. SNOW MELT WILL INCREASE OVER THE SNOWY AND SIERRA MADRE RANGES THROUGH EARLY WEEK WITH WELL ABOVE NORMAL TEMPERATURES. WINDS WILL ALSO BE STRONG AND GUSTY AT TIMES OVER AND NEAR THE MOUNTAINS AND WILL ADD TO THE SNOW MELT. THE RESULTING RUNOFF WILL CAUSE MANY RIVERS AND STREAMS FLOWING FROM THE SNOWY AND SIERRA MADRE RANGES TO RISE TO AT LEAST BANKFULL AND EVEN ABOVE FLOOD STAGE THROUGH THE WEEKEND. THE WATER LEVELS WILL REMAIN AT SIMILAR LEVELS THROUGH EARLY NEXT WEEK. ADDITIONAL FLOOD WATCHES AND WARNINGS WILL LIKELY BE REQUIRED FOR THE RIVERS AND STREAMS FLOWING FROM THE SIERRA MADRE AND SNOWY RANGES DURING THE NEXT SEVERAL DAYS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...FLOOD WATCH UNTIL 6 AM SATURDAY FOR WYZ109-WYZ110. NE...NONE. && SHORT TERM/FIRE WEATHER...KMD LONG TERM/AVIATION/HYDROLOGY...JAMSKI
Hazardous weather outlook, Jun 2, 11:25 AM MDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1125 AM MDT THU JUN 2 2011 WYZ101>119-031730- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1125 AM MDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH SUSTAINED WITH ISOLATED GUSTS TO 60 MPH ARE EXPECTED TODAY AS A PACIFIC COLD FRONT MOVES THROUGH WYOMING. THESE WINDS COMBINED WITH UNSEASONABLY WARM TEMPERATURES WILL ENHANCE THE SNOW MELT OVER THE SNOWY AND SIERRA MADRE RANGES...WITH RUNOFF INTO THE UPPER NORTH PLATTE AND MEDICINE BOW RIVERS. FLOOD WARNINGS REMAIN IN EFFECT FOR THE LITTLE SNAKE RIVER BETWEEN SAVERY AND BAGGS...AND THE UPPER NORTH PLATTE RIVER AT SARATOGA AND SINCLAIR. THE WINDS WILL DIMINISH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ABOVE NORMAL TEMPERATURES WILL PREVAIL THROUGH EARLY NEXT WEEK... WHICH WILL ACCELERATE THE MOUNTAIN SNOW MELT AND HEIGHTEN FLOODING CONCERNS. A FLOOD WATCH REMAINS IN EFFECT FOR CENTRAL CARBON COUNTY AND THE NORTH SNOWY RANGE FOOTHILLS THROUGH LATE FRIDAY NIGHT...AND MAY BE EXTENDED. A FLOOD WATCH IS IN EFFECT THE LARAMIE RIVER NEAR LARAMIE AND THE ENCAMPMENT RIVER NEAR ENCAMPMENT THROUGH SUNDAY. FLOOD WARNINGS REMAIN IN EFFECT FOR THE LITTLE SNAKE RIVER BETWEEN SAVERY AND BAGGS...AND THE UPPER NORTH PLATTE RIVER AT SARATOGA AND SINCLAIR. WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-031730- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 1125 AM MDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WEST TO SOUTHWEST WINDS OF 20 TO 35 MPH ARE EXPECTED TODAY AS A PACIFIC COLD FRONT APPROACHES THE NEBRASKA PANHANDLE LATE IN THE DAY. ISOLATED THUNDERSTORMS WILL DEVELOP THIS EVENING AS THE FRONT PUSHES THROUGH. SMALL HAIL...DOWNBURST WINDS TO 50 MPH AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ABOVE NORMAL TEMPERATURES WILL PREVAIL THROUGH EARLY NEXT WEEK. INCREASED WATER RELEASES FROM UPSTREAM RESERVOIRS IN SOUTHEAST WYOMING WILL MAINTAIN HIGH WATER LEVELS ON THE NORTH PLATTE RIVER BASIN. A FLOOD WARNING REMAINS IN EFFECT FROM HENRY TO MITCHELL. WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 10:11 AM MDT | Areal Flood Warning | CYS | Carbon | 8 days |
| Jun 2, 11:06 AM MDT | Flood Watch | CYS | Albany | 47 hr |
| Jun 2, 11:15 AM MDT | River Flood Warning | CYS | Carbon | 35 days |
Nearby
High Wind Warnings in Wyoming, 2011Every high wind warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.